The day I got my depo, I noticed I had a lil spotting. Not much. Then a couple days later I noticed some discharge when I would go to the restroom. And the discharge continued for about a week. But since then it has stopped. I've also had some cramping off and on. Is this normal? Or should I be worried?
Cramping - normal
Spotting - normal
Discharge - depends on colour & odour. If it's clear, pink, red, or brown, then that's the Depo, but if it's green or yellowish (before drying) & has an odour, then you need to see a doctor for a potential infection.
Depo Provera tricks the body into thinking it's pregnant, so eventually your periods are likely to stop all together. However, this can take 2 or 3 shots.
It can also give you any symptoms you might get when pregnant (even to the point of back ache, as it can weaken your ligaments in your pelvis, ready to expand for a growing baby) or any you might get with a period. Basically, any hormonal symptoms.
Most symptoms pass after the first 2 to 3 shots, if not, before.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 4 Dec 2015 • 1 answer
Updated 3 Nov 2017 • 1 answer
Updated 3 Jun 2017 • 1 answer
Updated 26 Jul 2017 • 1 answer
Updated 2 May 2018 • 1 answer